Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS Los Angeles, CA

February 28, 2014Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Feb 28, 2014, 7:14 PM PST for Los Angeles County, California. It was in force for 91 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2014, 7:14 PM PST (03:14 UTC)
Expired
Feb 28, 2014, 8:45 PM PST
In force
91 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 74 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 7:25 PM PSTFLASH FLOOD3 Ese San Fernando, CAFLASH FLOODING CAUSED A CAR TO GET TRAPPED IN LAKE VIEW TERRACE. AROUND FOOTHILL BLVD AND GLADSTONE AVE. LADY WAS RESCUED WITH NO INJURY.
Feb 28, 7:40 PM PSTFLASH FLOOD2 W Lake View Terrace, CA2 WOMEN WERE TRAPPED AND HAD TO BE RESCUED AS A WALL OF WATER MOVED THROUGH THE DRIVEWAY ONTO GLADSTONE AVE NEAR FOOTHILL BLVD NEAR HANSEN DAM IN LAKE VIEW TERRACE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WGUS56 KLOX 010314
FFWLOX
CAC037-010445-
/O.NEW.KLOX.FF.W.0003.140301T0314Z-140301T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
714 PM PST FRI FEB 28 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE CITIES OF...TUJUNGA...SUNLAND...LAKE VIEW
  TERRACE...LA CRESCENTA...LA CANADA/FLINTRIDGE...BURBANK...
  BEVERLY HILLS

* UNTIL 845 PM PST

* AT 706 PM PST...A BAND OF VERY HEAVY RAIN HAS DEVELOPED ACROSS
  CENTRAL LOS ANGELES COUNTY. THE HEAVIEST RAIN...WITH RAINFALL
  RATES NEAR ONE INCH PER HOUR WAS OCCURRING IN A BAND FROM
  TUJUNGA AND SUNLAND SOUTHWEST THROUGH BEVERLY HILLS. THIS
  RAIN WILL CAUSE URBAN FLASH FLOODING THROUGH 845 PM PST. 
  ROADWAYS THAT WILL BE MOST AFFECTED INCLUDE PORTIONS OF
  THE 210...5...405 AND 170 FREEWAYS...AND CANYONS ROADS
  BETWEEN THE SAN FERNANDO VALLEY AND BEVERLY HILLS AND WEST
  HOLLYWOOD.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3401 11824 3401 11852 3403 11854 3447 11836
      3445 11804

$$

DB/ASR
2 follow-up statements
591 
WGUS76 KLOX 010402
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
802 PM PST FRI FEB 28 2014

CAC037-010445-
/O.CON.KLOX.FF.W.0003.000000T0000Z-140301T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
802 PM PST FRI FEB 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM PST FOR
CENTRAL LOS ANGELES COUNTY...

AT 754 PM PST...DOPPLER RADAR AND RAIN GAGES CONTINUED TO INDICATE
HEAVY RAIN ACROSS CENTRAL LOS ANGELES COUNTY. RAINFALL RATES HAVE
DECREASED SOMEWHAT...BUT WERE STILL LOCALLY NEAR THREE QUARTERS OF
AN INCH PER HOUR...MAINLY NORTH OF THE 101 FREEWAY. URBAN FLASH
FLOODING IS STILL LIKELY IN THE WARNING AREA. ROADWAYS THAT WILL
BE MOST AFFECTED BY HEAVY RAIN THROUGH 845 PM PST INCLUDE THE
5 AND 170 FREEWAYS NORTH OF THE 101 AND THE 210 FREEWAY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUJUNGA...
SUNLAND...LAKE VIEW TERRACE...LA CRESCENTA AND LA CANADA/FLINTRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3401 11824 3401 11852 3403 11854 3447 11836
      3445 11804

$$

DB/CAK
830 
WGUS76 KLOX 010445
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
845 PM PST FRI FEB 28 2014

CAC037-010451-
/O.EXP.KLOX.FF.W.0003.000000T0000Z-140301T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
845 PM PST FRI FEB 28 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM PST FOR CENTRAL LOS
ANGELES COUNTY...

RAINFALL RATES HAVE DECREASED TO BETWEEN ONE TENTH AND ONE THIRD OF 
AN INCH ACROSS CENTRAL LOS ANGELES COUNTY. THEREFORE...THE THREAT OF 
FLASH FLOODING HAS LESSENED...AND THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE AT 845 PM PST.

HOWEVER...THERE WILL LIKELY CONTINUE TO BE PONDING OF WATER ON AREA 
ROADWAYS...WITH FLOODING OF LOW LYING AREAS AND INTERSECTIONS FOR 
THE NEXT COUPLE OF HOURS. SHOWERS ARE EXPECTED TO CONTINUE THROUGH 
SATURDAY EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 
SATURDAY EVENING DUE TO THE POSSIBILITY OF ADDITIONAL HEAVY RAIN.  

LAT...LON 3401 11824 3401 11852 3403 11854 3447 11836
      3445 11804

$$

DB/ASR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 4:20 PM PST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 28, 4:20 PM PST, 2 hours 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
420 PM PST FRI FEB 28 2014

...UPDATE FOR NEW AVIATION DISCUSSION...

.SYNOPSIS...

THE COLD FRONT WILL MOVE IN OVERNIGHT THROUGH SATURDAY...BRINGING
RAIN...HIGH ELEVATION SNOW...GUSTY WINDS...POSSIBLE THUNDERSTORMS
AND WATERSPOUTS...URBAN FLOODING...AND MUD AND DEBRIS FLOWS NEAR
RECENT BURN AREAS. PRECIPITATION WILL BE INTENSE AT TIMES. SHOWERS
WILL TAPER OFF LATE SATURDAY NIGHT INTO SUNDAY. DRY AND WARMER
WEATHER IS EXPECTED NEXT WEEK EXCEPT FOR A SMALL CHANCE OF SHOWERS
NORTH OF PT CONCEPTION WEDNESDAY NIGHT INTO THURSDAY.

&&

.SHORT TERM (TODAY-MON)...AT LEAST TWO SEPARATE WAVES OF
PRECIPITATION HAVE MOVED THROUGH THE AREA TODAY, THE SECOND OF WHICH
HAS BROUGHT AN EXPECTED INCREASE IN CONVECTION AND LOWER SNOW
LEVELS. SNOW LEVELS HAVE FALLEN TO JUST BELOW 6000 FT ACROSS VENTURA
COUNTY WITH VERY WET SNOW FALLING IN THE NRN MTNS AND WE SHOULD SEE
THIS COLDER AIR MAKING ITS WAY INTO LA COUNTY LATER THIS AFTERNOON
AND EVENING. RAINFALL AMOUNTS HAVE BEEN IMPRESSIVE WITH A NUMBER OF
REPORTS OF RAINFALL RATES AROUND AN INCH PER HOUR, ESPECIALLY IN THE
SBA AREA AND EARLIER TODAY IN EASTERN LA COUNTY. MODELS HAD
INDICATED IMPRESSIVE INSTABILITY ACROSS THE COASTAL WATERS S OF PT
CONCEPTION THIS AFTERNOON, HOWEVER MSAS ANALYSIS INDICATES THAT THE
BEST INSTABILITY CURRENTLY IS ACTUALLY NORTH OF OUR AREA IN THE SAN
JOAQUIN VALLEY AND SRN SIERRA AND THIS MATCHES UP WELL WITH
LIGHTNING DATA. WILL LEAVE THE CONVECTIVE FORECAST AS IS FOR NOW
THOUGH IT DOESN'T LOOK QUITE AS IMPRESSIVE AS IT DID EARLIER.

BEHIND THE SECOND WAVE OF PRECIP CURRENTLY MOVING THROUGH VENTURA
AND LA COUNTIES RADAR AND SATELLITE INDICATE CONSIDERABLY LESS IN
THE WAY OF ORGANIZED PRECIP IMMEDIATELY OFFSHORE SO MANY AREAS
SHOULD SEE A BIT OF BREAK BEFORE THE UPPER LOW WORKS ITS WAY CLOSER
TO PT CONCEPTION OVERNIGHT AND INTO SATURDAY MORNING. AT THAT TIME
MODELS SHOW A RAPID INCREASE IN PRECIP COVERAGE AND INTENSITY SO
ANOTHER ROUND OF HEAVY PRECIP EXPECTED BY SATURDAY MORNING,
ESPECIALLY FOR SOUTH FACING SLOPES SOUTH OF PT CONCEPTION WHICH WILL
HAVE THE BEST OROGRAPHIC ENHANCEMENT.

AS THE UPPER LOW FINALLY MOVES EAST OF THE AREA SATURDAY NIGHT WE
SHOULD SEE DECREASING SHOWERS, THOUGH STILL LOCALLY HEAVY AT TIMES,
ESPECIALLY ACROSS EASTERN LA COUNTY. ON SUNDAY STILL A FEW SHOWERS
AROUND BUT MUCH LESS PRECIP EXPECTED OVERALL AND NO CONVECTION.

DRY AND WARMER CONDITIONS EXPECTED MONDAY.

.LONG TERM (TUE-FRI)...DRY WEATHER FOR THE MOST PART EXCEPT FOR A
SMALL CHANCE OF RAIN N OF PT CONCEPTION LATE WEDNESDAY INTO THU.
PRETTY NICE RIDGING ACROSS THE AREA LATE MONDAY INTO WEDNESDAY WITH
HIGHS WARMING UP WELL INTO THE 70S FOR THE VALLEYS BY WED. PROBABLY
A LITTLE COOLING THU AS THAT WEAK TROF PASSES TO THE NORTH THU, THEN
WARMING BACK UP FRIDAY AND CONTINUING INTO THE WEEKEND. THE GFS
SHOWS WEAK OFFSHORE FLOW FRI/SAT AND WOULD NOT BE SURPRISED TO SEE A
FEW 80S AROUND LATE NEXT WEEK AND THE WEEKEND.

&&

.AVIATION...01/0015Z...LOW TO MODERATE CONFIDENCE IN THE 00Z TAF
PACKAGE. ALTHO THERE IS GENERALLY HI CONFIDENCE IN LOW CLOUDS AND
IFR/MVFR CIGS AT TIMES THRU THE PERIOD...THE TIMING OF THE FLIGHT
CATS ARE PROBLEMATIC AS THESE CONDITIONS WILL BE INTERMITTENT AT
TIMES. IT DOES APPEAR THERE WILL BE A PERIOD OF VFR CIGS AT TIMES AT
MOST OF THE AIRFIELDS AS WELL THIS EVENING AND OVERNIGHT...BUT
TIMING OF THE VFR TO MVFR CONDITIONS IS ALSO PROBLEMATIC. GUSTY S TO
SE WINDS CAN BE EXPECTED AT MOST AIRFIELDS AT TIMES THRU SAT. THERE
IS ALSO A POSSIBILITY OF THUNDERSTORMS OVER SWRN CA TONIGHT AND SAT.

KLAX...LOW TO MODERATE CONFIDENCE IN THE 00Z TAF. ALTHO THERE IS
GENERALLY HI CONFIDENCE IN LOW CLOUDS AND IFR/MVFR CIGS AT TIMES
THRU THE PERIOD...THE TIMING OF THE FLIGHT CATS ARE PROBLEMATIC AS
THESE CONDITIONS WILL BE INTERMITTENT AT TIMES ESPECIALLY EARLY THIS
EVENING AND LATE TONIGHT THRU SAT. A PERIOD OF VFR CIGS CAN BE
EXPECTED THRU LATE TONIGHT...BUT THERE IS ALSO A 20-30 PERCENT
CHANCE OF MVFR CIGS AT TIMES DURING THE PERIOD. GUSTY SW TO S WINDS
WILL AFFECT THE AIRFIELD THRU EARLY THIS EVENING. THERE IS ALSO A
POSSIBILITY OF THUNDERSTORMS NEAR THE AIRFIELD AT TIMES THRU SAT. IT
LOOKS LIKE MVFR CIGS AT THE AIRFIELD LATE SAT WILL IMPROVE TO VFR BY
03Z SAT EVENING.

KBUR...MODERATE CONFIDENCE OVERALL IN THE 00Z TAF. ALTHO THERE IS
GENERALLY HI CONFIDENCE IN LOW CLOUDS AND IFR/MVFR CIGS THRU THE
PERIOD...THERE IS THE 40 PERCENT CHANCE OF VFR CONDITIONS AT TIMES
TONIGHT. THERE IS ALSO A POSSIBILITY OF THUNDERSTORMS NEAR THE
AIRFIELD AT TIMES THRU SAT.

&&

.MARINE...28/200PM.
A STRONG PACIFIC STORM SYSTEM WILL BRING DANGEROUS SEA CONDITIONS TO
THE COASTAL WATERS AND HARBOR ENTRANCES OF SOUTHWEST CALIFORNIA
TODAY THROUGH SATURDAY. MODERATE CONFIDENCE THAT REMAINING GUSTY
WINDS WILL STAY UNDER GALE FORCE...EXCEPT FOR THE NORTHWEST PORTION
OFF THE CENTRAL COAST TONIGHT...AND NEAR ANY STRONG THUNDERSTORMS.
VERY UNSTABLE AIR EXPECTED TODAY...WITH SCATTERED THUNDERSTORMS AND
SEVERE WEATHER POSSIBLE...AND COULD HAVE A REPEAT ON SATURDAY. STEEP
SEAS WILL CONTINUE THROUGH MOST OF TONIGHT...THEN A LARGE LONG
PERIOD WEST SWELL WILL BUILD IN ON SATURDAY. WATERS OFF THE CENTRAL
COAST CAN EXPECT SEAS AROUND 20 FEET...AND BETWEEN 10 AND 15 FEET
OVER THE INNER WATERS SOUTH OF POINT CONCEPTION. SO WHILE WINDS OVER
THE INNER WATERS WILL GENERALLY WEAKEN BELOW SMALL CRAFT ADVISORY
THRESHOLDS TONIGHT...THE SMALL CRAFT ADVISORY WILL CONTINUE THROUGH
SATURDAY NIGHT DUE TO THIS LARGE SWELL. MODERATE CONFIDENCE IN
BREAKING WAVES AROUND THE MORRO BAY AND VENTURA HARBOR ENTRANCES.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
HIGH WIND WARNING (SEE LAXNPWLOX).
FLASH FLOOD WATCH (SEE LAXFFALOX).
FLOOD ADVISORY (SEE LAXFLSLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...MW
AVIATION...SIRARD
MARINE...KITTELL
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 28, 8:40 AM PST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
840 AM PST FRI FEB 28 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-011400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
840 AM PST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014.
PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623.

.DAY ONE... TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION
SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH
SATURDAY. HIGH SURF WILL DEVELOP TODAY ACROSS WEST FACING BEACHES.
HIGHEST SURF WILL BE ACROSS THE CENTRAL COAST WITH HIGHEST SETS TO
13 FT...WHILE LOS ANGELES AND VENTURA COUNTY BEACHES EXPERIENCE SETS
TO 8 FEET. EXPECT A HIGH RIP CURRENT RISK TO ACCOMPANY THE HIGH
SURF.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION
SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH
SATURDAY. HIGH SURF WILL CONTINUE TO BUILD AND PEAK ON SATURDAY WITH
THE CENTRAL COAST EXPECTED TO SEE 10 TO 15 FT SURF WITH LOCAL SETS
TO 18 FT. HIGH SURF WILL CONTINUE THROUGH SUNDAY AFTERNOON. EXPECT
SURF 6 TO 10 FEET WITH LOCAL SETS TO 12 FEET FOR VENTURA AND LOS
ANGELES COUNTY WEST FACING BEACHES. A HIGH RIP CURRENT RISK WILL
CONTINUE WITH THE HIGH SURF. THE THREAT OF WATERSPOUTS AND
THUNDERSTORMS WILL ALSO CONTINUE THROUGH SATURDAY EVENING.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

In the hours before

Special weather statement, Feb 28, 2:23 PM PST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
223 PM PST FRI FEB 28 2014

CAZ041-046-054-059-088-547-548-282315-
ANTELOPE VALLEY CA-LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS
ANGELES CA-LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA
RANGE CA-LOS ANGELES COUNTY SAN FERNANDO VALLEY CA-LOS ANGELES COUNTY
SAN GABRIEL VALLEY CA-SANTA CLARITA VALLEY CA-SANTA MONICA MOUNTAINS
RECREATIONAL AREA CA-
223 PM PST FRI FEB 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOS ANGELES COUNTY UNTIL
315 PM PST...

AT 215 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG STORMS AFFECTING WESTERN AND CENTRAL LOS ANGELES
COUNTY...MOVING EAST AT AROUND 25 MPH. THESE STORMS WILL BE CAPABLE OF
PRODUCING BRIEF INTENSE RAIN...WIND GUSTS TO 50 MPH...AND SMALL HAIL
ACROSS THE SAN FERNANDO AND SANTA CLARITA VALLEYS...AS WELL AS THE
LOS ANGELES BASIN AND PALOS VERDES PENINSULA.

* LOCATIONS IMPACTED INCLUDE...
  SAN FERNANDO VALLEY
  SANTA CLARITA VALLEY
  LOS ANGELES BASIN INCLUDING PALOS VERDES AND LONG BEACH

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3401 11791 3394 11792 3394 11797 3390 11797
      3386 11804 3377 11809 3375 11818 3374 11818
      3370 11827 3381 11840 3395 11845 3403 11853
      3403 11868 3416 11863 3459 11859 3467 11816
      3447 11786
TIME...MOT...LOC 2217Z 218DEG 28KT 3454 11838

GOMBERG/BOLDT
Special weather statement, Feb 28, 3:03 PM PST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
303 PM PST FRI FEB 28 2014

CAZ041-054-059-548-010000-
ANTELOPE VALLEY CA-LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS
ANGELES CA-LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA
RANGE CA-LOS ANGELES COUNTY SAN GABRIEL VALLEY CA-
303 PM PST FRI FEB 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LOS ANGELES COUNTY UNTIL
400 PM PST...

AT 255 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG STORMS AFFECTING EASTERN LOS ANGELES
COUNTY...MOVING EAST AT AROUND 25 MPH. THESE STORMS WILL BE CAPABLE OF
PRODUCING BRIEF INTENSE RAIN...WIND GUSTS TO 50 MPH...AND SMALL HAIL
ACROSS THE SAN GABRIEL MOUNTAINS AND SAN GABRIEL VALLEY.

* LOCATIONS IMPACTED INCLUDE...
  SAN GABRIEL MOUNTAINS
  SAN GABRIEL VALLEY

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3402 11773 3402 11776 3399 11779 3394 11780
      3394 11796 3390 11797 3388 11800 3432 11815
      3451 11766 3427 11764
TIME...MOT...LOC 2300Z 180DEG 0KT 3402 11796

GOMBERG/BOLDT
Special weather statement, Feb 28, 6:38 PM PST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
638 PM PST FRI FEB 28 2014

CAZ041-046-054-547-548-010300-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES CA-LOS
ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE CA-LOS
ANGELES COUNTY SAN FERNANDO VALLEY CA-LOS ANGELES COUNTY SAN GABRIEL
VALLEY CA-SANTA MONICA MOUNTAINS RECREATIONAL AREA CA-
638 PM PST FRI FEB 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOS ANGELES COUNTY UNTIL
700 PM PST...

AT 630 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MALIBU TO A LINE OFF THE SANTA MONICA
COAST. THIS SQUALL LINE WILL MOVE OVER THE SANTA MONICA MOUNTAINS
AND WEST LOS ANGELES THEN OVER THE CENTRAL LOS ANGELES AND THE SAN
FERNANDO VALLEY OVER THE NEXT 45 MINUTES.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SANTA MONICA...DOWNTOWN LOS ANGELES...BEVERLY HILLS...VAN NUYS
  HOLLYWOOD...
  BURBANK AND  GLENDALE...
  LAKE VIEW TERRACE...
  TUJUNGA... SUNLAND... LA CRESCENTA... LA CANADA/FLINTRIDGE AND
PASADENA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3374 11842 3376 11843 3379 11843 3381 11840
      3383 11840 3394 11846 3395 11845 3403 11853
      3403 11858 3410 11861 3441 11831 3410 11806
TIME...MOT...LOC 0234Z 221DEG 33KT 3412 11844

KAPLAN/ASR

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:38 PM PSTSpecial Weather StatementLOXLos Angeles22 min
Feb 28, 6:57 PM PSTSpecial Marine WarningLOX33 min
Feb 28, 8:01 PM PSTSpecial Weather StatementLOXVentura29 min
Feb 28, 11:13 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Mar 1, 3:15 AM PSTSevere Thunderstorm WarningLOXLos Angeles45 min
Mar 1, 3:24 AM PSTTornado WarningLOXLos Angeles36 min
Mar 1, 4:25 AM PSTSpecial Marine WarningLOX20 min
Mar 1, 5:56 AM PSTFlash Flood WarningLOXLos Angeles2 hr
Mar 1, 6:35 AM PSTSpecial Marine WarningLOX55 min
Mar 1, 7:23 AM PSTSpecial Marine WarningLOX37 min
Mar 1, 7:51 AM PSTAreal Flood AdvisoryLOXSanta Barbara6 hr
Mar 1, 8:05 AM PSTSpecial Marine WarningLOX25 min
Mar 1, 8:09 AM PSTSpecial Weather StatementLOXOrange51 min
Mar 1, 10:29 AM PSTAreal Flood AdvisoryLOX6 hr
Mar 1, 10:53 AM PSTSpecial Marine WarningLOX37 min
Mar 1, 11:53 AM PSTAreal Flood AdvisoryLOX5 hr
Mar 1, 2:08 PM PSTAreal Flood AdvisoryLOXLos Angeles4 hr
Mar 1, 2:27 PM PSTFlash Flood WarningLOXLos Angeles4 hr
Mar 1, 2:53 PM PSTSpecial Weather StatementLOXLos Angeles52 min
Mar 1, 3:24 PM PSTSpecial Marine WarningLOX81 min
Mar 1, 3:50 PM PSTSpecial Weather StatementLOXLos Angeles55 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.